MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.1MM NON-THREADED GUIDE WIRE 150MM

OBERDORF SYNTHES PRODUKTIONS GMBH 1.1MM NON-THREADED GUIDE WIRE 150MM
Catalog Number 292.623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, age, date of birth, and weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported during an arthrodesis of lapidus procedure on (b)(6) 2018, the 2.0mm cannulated drill bit broke inside the patient while surgeon was drilling.It was further reported the 1.1mm non-threaded guide wire also broke during the procedure.The broken fragments from both devices remain in the patient.Another device was used to complete the procedure.Concomitant devices reported: drill (part number unknown, lot number unknown, quantity 1).This report is for one (1) 1.1mm non-threaded guide wire.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Corrected data: physical manufacture site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: 292.623 , lot number: l221510 , release to warehouse date: 29.Nov.2016 , manufacturing location: balsthal.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Customer quality investigation: at customer quality, the returned 1.1 mm non-threaded guide wire (part: 292.623, lot: l221510, mfg: 29-nov-2016) was inspected and the complaint was confirmed.The following investigations were performed: broken: visual inspection performed at customer quality observed that the returned guide wire was broken at its shaft portion proximal to its extreme pointed tip.Additionally, bending of shaft was also observed at the broken region.Broken fragments were not returned at customer quality.No new issues were identified on the remaining portions of the device.The received condition agrees with the complaint description and the complaint is confirmed.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for the guide wire and determined to be suitable for the intended design and application when used as recommended.Dimensional analysis performed at the broken shaft portion measured 1.1 mm that falls within the specification of 1.03 mm to 1.1 mm per drawing.A device history review was performed for the returned instrument¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, and with the given service life (approx.2 years) there is no indication that any issues with material or material properties contributed to the complaint condition.Also, the design and clinical risk management (dcrm) document was reviewed and found to adequately address the harm of this complaint condition.While no definitive root cause could be determined, the surgical steps provided in technique guide warns to avoid forceful insertion of guide wire and forceful advancing of drill bit beyond the guide wire during the use.Therefore, it is likely that any unintended incorrect steps followed during the procedure could have contributed to broken complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM NON-THREADED GUIDE WIRE 150MM
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7419282
Report Number8030965-2018-52962
Device Sequence Number16514515
Product Code FZX
UDI-Device Identifier10886982180735
UDI-Public(01)10886982180735(10)L221510
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292.623
Device Lot NumberL221510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/09/2018
06/11/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/30/2018
06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;